Florida, 2013Damaging Winds in Florida, July 22, 2013
July 22, 2013 · NWS JAX · 9 events in 5 counties and zones
A short wave trough moved over Florida during the afternoon and evening which provided additional destabilization and moisture to support numerous strong to severe afternoon and evening showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short wave trough moved over Florida during the afternoon and evening which provided additional destabilization and moisture to support numerous strong to severe afternoon and evening showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 22, 8:14 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 22, 8:14 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 AM EDT MON JUL 22 2013
.UPDATE...
SHORT WAVE ENERGY IS PROGGED TO MOVE EAST ACROSS THE REGION THIS
AFTERNOON. THIS WAVE HAS ALREADY INITIATED CONVECTION AHEAD OF IT
THIS MORNING. THUS FAR...THE CONVECTION HAS DISSIPATED SOMEWHAT AS
IT APPROACHES THE CWA. HOWEVER...THE STORMS ARE EXPECTED TO
STRENGTHEN WITH THE HEAT OF THE DAY.
&&
.AVIATION...
WHILE PREVAILING VFR CONDITIONS ARE EXPECTED TODAY...A PERIOD OF IFR
WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 73 93 74 / 70 40 50 40
SSI 90 75 91 77 / 50 40 50 30
JAX 91 73 91 74 / 60 30 60 40
SGJ 89 75 88 74 / 50 30 50 40
GNV 89 72 89 72 / 50 30 60 40
OCF 90 72 89 73 / 50 30 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
STRUBLE
Hazardous weather outlook, Jul 22, 3:07 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 AM EDT MON JUL 22 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-230815-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
407 AM EDT MON JUL 22 2013
...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
REGION...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER INTERIOR SECTIONS AND CONTINUE INTO THE EARLY EVENING HOURS.
STORM MOTION WILL BE TOWARDS THE EAST AROUND 20 MPH. THE STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION.
PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED EACH DAY. STRONG THUNDERSTORMS ARE POSSIBLE...WITH
HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS
BEING THE PRIMARY HAZARDS.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS OF THE
REGION INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jul 22, 10:28 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 AM EDT MON JUL 22 2013
FLZ035-036-221615-
ALACHUA-GILCHRIST-
1128 AM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL 1215 PM EDT...
AT 1128 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF TRENTON...MOVING
EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND TRENTON...BELL...NEWBERRY...HIGH SPRINGS AND ALACHUA THROUGH
1215 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2964 8296 2974 8294 2976 8296 2981 8293
2985 8272 2983 8264 2987 8259 2988 8259
2992 8243 2955 8241 2954 8266 2956 8266
2955 8276 2958 8278 2959 8297 2963 8298
TIME...MOT...LOC 1528Z 253DEG 17KT 2970 8276
STRUBLESpecial weather statement, Jul 22, 10:43 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EDT MON JUL 22 2013
FLZ037-040-221630-
MARION-PUTNAM-
1143 AM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
NORTHEASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 1230 PM
EDT...
AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF ORANGE SPRINGS...
MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MELROSE LANDING...ORANGE SPRINGS...JOHNSON...HOG
VALLEY...FORT MCCOY...INTERLACHEN...MANNVILLE...LAKE DELANCY...
HOLLISTER AND CARRAWAY THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8196 2964 8206 2976 8159 2957 8152
2949 8152 2945 8149 2940 8148 2939 8145
2937 8145 2934 8155
TIME...MOT...LOC 1543Z 252DEG 17KT 2954 8191
STRUBLESpecial weather statement, Jul 22, 10:50 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT MON JUL 22 2013
FLZ020-GAZ162-221615-
ECHOLS-HAMILTON-
1150 AM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ECHOLS
AND NORTHWESTERN HAMILTON COUNTIES FOR STRONG WINDS VALID UNTIL 1215
PM EDT...
AT 1150 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF BLUE SPRINGS...MOVING
NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BLUE SPRINGS...WEST LAKE...CROSSROADS...JENNINGS AND
STATENVILLE THROUGH 1215 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3064 8314 3078 8314 3086 8308 3069 8287
3041 8321 3042 8323 3046 8323 3047 8325
3052 8325 3055 8326 3060 8326 3063 8328
TIME...MOT...LOC 1550Z 223DEG 23KT 3047 8330
STRUBLESpecial weather statement, Jul 22, 10:59 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT MON JUL 22 2013
FLZ022-023-030-031-036-221645-
ALACHUA-BAKER-BRADFORD-COLUMBIA-UNION-
1159 AM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BRADFORD...SOUTHERN BAKER...EXTREME NORTHWESTERN ALACHUA...CENTRAL
COLUMBIA AND UNION COUNTIES FOR STRONG WINDS VALID UNTIL 1245 PM
EDT...
AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF PALESTINE
COMMUNITY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND UPLAND PINES...PROVIDENCE...WORTHINGTON
SPRINGS...WATERTOWN...OLENO STATE PARK...LULU...GROVES...DUKES...
PALESTINE COMMUNITY AND OLUSTEE THROUGH 1245 PM EDT. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3028 8215 2995 8208 2989 8257 3018 8265
TIME...MOT...LOC 1559Z 250DEG 18KT 3005 8247
STRUBLE
Special weather statement, Jul 22, 11:06 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1206 PM EDT MON JUL 22 2013
FLZ020-022-023-GAZ150-163-221645-
BAKER-CLINCH-COLUMBIA-HAMILTON-WARE-
1206 PM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH...NORTHERN BAKER...NORTHEASTERN COLUMBIA
AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS VALID UNTIL 1245
PM EDT...
AT 1206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 16 MILES WEST OF TAYLOR...MOVING EAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TAYLOR THROUGH 1245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8268 3059 8259 3064 8259 3077 8223
3060 8220 3053 8224 3049 8220 3041 8221
3036 8216 3028 8214 3018 8266 3058 8273
TIME...MOT...LOC 1606Z 249DEG 20KT 3046 8256
STRUBLESpecial weather statement, Jul 22, 11:17 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT MON JUL 22 2013
FLZ033-037-038-221700-
FLAGLER-PUTNAM-ST. JOHNS-
1217 PM EDT MON JUL 22 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM...
SOUTHERN ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL
100 PM EDT...
AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF CARRAWAY TO 8 MILES SOUTH OF GEORGETOWN...MOVING EAST AT
20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
GEORGE'S LAKE...MANNVILLE...HOLLISTER...FLORAHOME...CARRAWAY...
GEORGETOWN...FRUITLAND...BARDIN...WELAKA AND SATSUMA THROUGH 100 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2927 8114 2926 8141 2939 8143
2937 8145 2932 8167 2936 8166 2938 8174
2948 8177 2949 8184 2979 8192 2980 8186
2984 8181 2984 8159 2985 8159 2989 8127
2977 8125 2944 8110
TIME...MOT...LOC 1617Z 270DEG 19KT 2974 8180 2928 8167
STRUBLEThunderstorm Wind, Baker
- When
- July 22, 11:40 AM EST
- Where
- Baker County, 1.83 mi SE of Knabb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.250, -82.160
Trees were blown down on the eastbound on-ramp of Interstate 10, exit 333.
Thunderstorm Wind, Clay
- When
- July 22, 12:10 PM EST
- Where
- Clay County, 0.38 mi NNW of Meadowbrook Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.185, -81.702
Trees were blown down on Highway 17 at Wells Road.
Thunderstorm Wind, Alachua
- When
- July 22, 12:10 PM EST
- Where
- Alachua County, 37.01 mi NE of Santa Fe Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.153, -81.700
Trees were blown down near the Doctor's Lake Bridge along Highway 17 from Fleming Island into Orange Park.
Thunderstorm Wind, Clay
- When
- July 22, 12:15 PM EST
- Where
- Clay County, Orange Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.170, -81.700
A tree was blown down and blocking the road near 395 Dunwoodie Road.
Thunderstorm Wind, Clay
- When
- July 22, 12:15 PM EST
- Where
- Clay County, 1.24 mi NNW of Bellair West
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.187, -81.735
A light post was snapped on Wells Road near the Orange Park Mall. Trees were also blown down in the Home Depot parking lot along Wells Road.
Thunderstorm Wind, Flagler
- When
- July 22, 12:25 PM EST
- Where
- Flagler County, Palm Coast
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Trees were blown down near Raemore Drive in Palm Coast. The time of the damage was based on radar.
Thunderstorm Wind, Duval
- When
- July 22, 12:28 PM EST
- Where
- Duval County, 0.69 mi S of Loretto
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.160, -81.600
A spotter estimated wind gusts of 65 to 70 mph near Old St. Augustine Road and Loretto Road. The time was between 1:20 pm and 1:30 pm.
Thunderstorm Wind, Duval
- When
- July 22, 12:43 PM EST
- Where
- Duval County, 2.16 mi NNE of New Berlin
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Utility Company
- Coordinates
- 30.430, -81.540
A JEA wind sensor measured at 62 mph wind gust (100 ft agl) at the Northside Power Station.
Thunderstorm Wind, Duval
- When
- July 22, 12:45 PM EST
- Where
- Duval County, 0.48 mi S of Bayard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.143, -81.519
A gas station canopy was blown down at Old St. Augustine Road and Phillips Highway. The cost of damage was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466694, 466695, 466997, 466696, 466998, 466697, 466996, 466995, 466698.